Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 6, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Mar 3, 2012, 3:04 AM EST for 6 counties in Florida. It took effect at Mar 3, 2012, 9:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 3:04 AM EST (08:04 UTC)
- In effect from
- Mar 3, 2012, 9:00 AM EST
- Expired
- Mar 3, 2012, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
494 WWUS72 KMLB 030804 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 304 AM EST SAT MAR 3 2012 FLZ041-044>047-053-054-058-059-064-141-144-147-040000- /O.NEW.KMLB.LW.Y.0006.120303T1400Z-120304T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 304 AM EST SAT MAR 3 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS...WINDS WILL INCREASE BY MID MORNING. SOUTHWEST WINDS TO 20 MPH WITH GUSTS OF 25 TO 30 MPH CAN BE EXPECTED THROUGH LATE AFTERNOON. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS ON THE INTRACOASTAL WATERS AND INLAND LAKES VERY CHOPPY...WHICH CAN TIP OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 67
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 3, 2:59 AM EST, 5 minutes earlier.
Area forecast discussion, Mar 3, 2:59 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
259 AM EST SAT MAR 3 2012
.DISCUSSION...
...ABOVE NORMAL TEMPERATURES WILL CONTINUE SATURDAY...
...STRONG COLD FRONT WILL BRING A GOOD CHANCE OF RAIN SUNDAY...
...BOATING CONDITIONS WILL DETERIORATE THIS WEEKEND...
TODAY...AREAS OF LOW CLOUDS IN THE EARLY MORNING WILL QUICKLY
BREAK UP AS BREEZY TO GUSTY SOUTHWEST WINDS JUST ABOVE THE SURFACE
MIX DOWN BY MID MORNING. THE DAY WILL START OUT WITH MOSTLY CLEAR
SKIES IN THE MORNING THEN BECOME PARTLY CLOUDY MID TO LATE
AFTERNOON AS STRATOCU FORMS OVER THE WARMING LAND MASS AND MOVES
QUICKLY TO THE NORTHEAST AND CIRRUS MOVES IN OVERHEAD. MOSTLY
CLEAR SKIES WILL ALLOW THE MAX TEMPS TO REACH THE MIDDLE AND UPPER
80S WITH SOME SOUTHERN LOCATIONS REACHING THE 90 DEGREE MARK.
TONIGHT...THE COLD FRONT IS EXPECTED TO BE MOVING ACROSS THE BIG
BEND AREA AND BE OVER EAST CENTRAL FLORIDA BY SUNRISE SUNDAY. MID
LEVEL SUPPORT FROM ANY STRONG VORTICITY LOOKS TO BE LIMITED BUT WITH
THE BACK RIGHT QUADRANT OF THE UPPER LEVEL JET APPROACHING THERE
SHOULD BE ENOUGH LIFT FOR ISOLATED STORMS. 50 KNOT 850MB JET COMING
ACROSS THE AREA SUGGESTIVE OF GUSTY WINDS.
SUNDAY...MODELS IN PRETTY GOOD AGREEMENT IN SWEEPING A COLD FRONT
THROUGH CENTRAL FLORIDA ENTERING FROM THE NORTH BY EARLY SUNDAY
MORNING AND EXITING TO THE SOUTH OF THE TREASURE COAST BY EARLY
AFTERNOON. LOOKS LIKE A FEW SHOWERS BREAK OUT AHEAD OF THE MAIN
LINE OF SHOWERS AND ISOLATED TRW EARLY SUNDAY AM WITH MAIN LINE OF
PRECIP ENTERING LAKE AND VOLUSIA COUNTIES TOWARD DAYBREAK SUNDAY
AND EXITING TREASURE COAST BEFORE 18 UTC. QUITE WINDY CONDITIONS
EARLY SUNDAY WITH 0-6K MEAN WIND OF 50 KTS. CONDITIONS FOR TRW
APPEAR MARGINAL AND THE ORGANIZED PRECIP WILL MOVE THROUGH MOST OF
CENTRAL FLORIDA BEFORE PEAK HEATING AND MID AND UPPER LEVEL LAPSE
RATES ARE NOT PARTICULARLY UNSTABLE SO OVERALL INSTABILITY WILL BE
MARGINAL. THE BEST DYNAMICS OCCUR AROUND MIDNIGHT AND EARLY HOURS
OF SUNDAY WHEN 0-3K HELICITY VALUES MAY BRIEFLY REACH AROUND
200-300 BUT OVERALL THE LOW LEVEL WIND FIELD WILL BE PRETTY
UNIDIRECTIONAL WITH ISOLATED WIND GUSTS TO PERHAPS 50 MPH THE
GREATEST THREAT FROM ISOLATE TRW AND STRONGER RW'S IN A BROKEN
LINE DURING SUNDAY MORNING. RATHER ABRUPT WIND SHIFT WITH THE
FRONT WITH VERY DRY AIR SWEEPING INTO NORTHERN SECTIONS DURING THE
AFTERNOON.
MONDAY...COLD MONDAY MORNING AS HIGH PRESSURE SETTLE OVER AREA.
DOESNT APPEAR TO BE ANY FREEZE THREAT WITH LOWS DROPPING TO THE
LOWER 40S ACROSS LAKE AND VOLUSIA COUNTIES AND INLAND BETWEEN THE
TREASURE COAST AND LAKE OKEECHOBEE. WINDS ARE EXPECTED TO BECOME
LIGHT BY DAYBREAK MONDAY INLAND.
TUESDAY-WEDNESDAY...FAIR WEATHER. COOL TUESDAY MORNING WITH A SLOW
WARMING TREND THROUGH THE PERIOD AS HIGH PRESSURE PASSES OFFSHORE
THE CAROLINAS AND FAIRLY BRISK EASTERLIES ARE ESTABLISHED.
THURSDAY - SATURDAY...GRADUAL RETURN TO ABOVE NORMAL TEMPERATURES AS
LOW LEVEL MOISTURE ALSO INCREASES AHEAD OF THE NEXT DEVELOPING LOW
PRESSURE SYSTEM OVER THE LOWER MISS VALLEY. POPS ARE BELOW
MENTIONABLE AT THIS LONG RANGE BUT WITH INCREASING MOISTURE AND
CONTINUED EASTERLY FLOW WOULD NOT BE SURPRISED TO SEE A FEW SHOWERS
OVER THE COASTAL WATERS AND POSSIBLY EFFECTING THE IMMEDIATE COAST.
&&
.AVIATION...PREVAILING VFR CONDITIONS THROUGH 10Z THEN IFR CEILINGS
ND VISIBILITY DUE TO STRATUS. WILL HAVE TO LOOK AT THE LOW LEVEL
WIND SHEAR POTENTIAL DURING THAT SAME TIME FRAME. THE STRATUS WILL
QUICKLY DISSIPATE AFTER SUNRISE WITH VFR CONDITIONS THROUGH DAY AND
EVENING. SOUTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS
POSSIBLE DURING THE DAY.
MVFR TEMPO IFR DURING THE EVENING AS THE FRONT NEARS AND
IFR CONDITIONS AFTER MIDNIGHT AS THE FRONT MOVES QUICKLY DOWN THE
PENINSULA.
&&
.MARINE...
TODAY-TONIGHT...SMALL CRAFT OPERATORS WILL NEED TO EXERCISE CAUTION
IF GOING OUT ON THE COASTAL WATERS THIS MORNING WITH SOUTH TO
SOUTHWEST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS. CONDITIONS GO DOWN
HILL QUICKLY THIS EVENING AND OVERNIGHT AS THE COLD FRONT RACES
THROUGH THE AREA.
SUNDAY...SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS AS VERY STRONG
WINDS WITH PERHAPS GALE FORCE GUSTS MOVE INTO THE COASTAL WATERS
BEGINNING LATE SATURDAY NIGHT THEN SHIFTING TO THE NORTH AND SLOWLY
DIMINISHING INTO MONDAY MORNING. SEAS BUILD TO 10 TO 12 FEET IN
THE NORTHERN OFFSHORE ZONE BY LATE SUNDAY.
MONDAY...SMALL CRAFT ADVISORY WILL LIKELY BE EXTENDED FOR THE
OFFSHORE COASTAL ZONES AT LEAST FOR THE FIRST HALF OF DAY AS WINDS
AND SEAS GRADUALLY SUBSIDE. NORTH WINDS WILL MAKE IT ROUGH IN THE
GULF STREAM.
TUESDAY -SATURDAY...STRONG PRESSURE GRADIENT RESULTS IN EXTENDED
PERIOD OF EASTERLY WINDS IN THE 15-20 KT RANGE WITH SEAS IN THE
8-9 FT RANGE OVER THE WATERS 20 MILES OFFSHORE THROUGH THE PERIOD.
&&
.FIRE WEATHER...
UNSEASONABLY WARM TEMPERATURES WILL CONTINUE SATURDAY WITH
SOUTH-SOUTHWEST AHEAD OF AN APPROACHING COLD FRONT. COMBINATION OF
RH VALUES DROPPING AROUND 40 PERCENT WITH GUSTY WINDS AND HIGH
DISPERSION WILL PRESENT CONTROL PROBLEMS FOR ANY NEW OR ONGOING
FIRES. MAY NEED A FIRE DANGER STATEMENT FOR STRONG WINDS.
SUNDAY...FIRE WEATHER WATCH FOR VERY LOW RHS IMMEDIATELY BEHIND THE
FRONT SUNDAY AFTERNOON WITH STRONG NORTHERLY WINDS. RAINFALL MAY NOT
BE PARTICULARLY WIDESPREAD OR HEAVY AHEAD OF THE FRONT BUT NEARLY
ALL AREAS SHOULD GET AT LEAST LIGHT RAIN.
MONDAY - SATURDAY...LOW RHS AGAIN MONDAY AFTERNOON BUT THEN RHS RISE
AND STAY ABOVE CRITICAL LEVELS FROM TUESDAY ONWARD AS SUSTAINED
EASTERLY FLOW DEVELOPS AND CONTINUES THROUGH THE PERIOD.
&&
.CLIMATE...
RECORD HIGHS TODAY SATURDAY
DAYTONA 88 1953 AND 1939 88 2001 AND 1964
ORLANDO 90 1918 90 1916
MELBOURNE 92 2007 90 2001
VERO BEACH 91 2007 89 2001
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 85 58 64 43 / 10 60 50 10
MCO 87 59 66 44 / 10 50 40 10
MLB 87 64 68 45 / 10 40 50 10
VRB 85 67 70 44 / 10 40 60 10
LEE 84 55 65 44 / 10 70 40 10
SFB 87 58 66 44 / 10 60 40 10
ORL 85 59 66 47 / 10 60 40 10
FPR 85 66 69 45 / 10 30 60 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM EST SUNDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM...WIMMER
LONG TERM....HAGEMEYERHazardous weather outlook, Mar 2, 6:08 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 608 PM EST FRI MAR 2 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-031115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 608 PM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... AFTER A WARM DAY FRIDAY TEMPERATURES WILL FALL ENOUGH OVERNIGHT TO SUPPORT THE DEVELOPMENT OF VERY PATCHY DENSE FOG AFTER MIDNIGHT. THE FOG MAY RESTRICT VISIBILITIES TO BELOW AN EIGHTH OF A MILE IN A FEW LOCATIONS. VISIBILITIES WILL BE MORE OF A CONCERN TO MOTORISTS IN AREAS WHERE SMOKE FROM WILDFIRES OCCURS WITH ANY DENSE FOG. TRAVELERS EARLY SATURDAY MORNING SHOULD LISTEN FOR LATER STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT SWEEPING OVER THE REGION LATE SATURDAY NIGHT OR EARLY SUNDAY WILL BRING A CHANCE OF SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS. WINDY AND MUCH COOLER CONDITIONS ARE ON TAP FOR SUNDAY BEHIND THE FRONT WITH SMALL CRAFT HAZARDS OVER THE ATLANTIC WATERS EXTENDING THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BLOTTMAN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:33 AM EST | Small Craft Advisory | MLB | 54 hr | |
| Mar 3, 3:46 PM EST | Gale Warning | MLB | 27 hr |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.